Alert archive / Wyoming / Special Weather Statements in 2021
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Jul 4, 2021, 1:06 PM MDT for Albany County, Wyoming. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2021, 1:06 PM MDT (19:06 UTC)
- Expired
- Jul 4, 2021, 1:45 PM MDT
- In force
- 39 min
- Issued by
- NWS Cheyenne, WY
County Albany County, WY
The radar
The Cheyenne radar (KCYS), 59 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 7.1 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 204 J/kg
- Mixed-layer CIN
- -314 J/kg
- Mixed-layer LCL
- 2162 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
169 WWUS85 KCYS 041906 SPSCYS Special Weather Statement National Weather Service Cheyenne WY 106 PM MDT Sun Jul 4 2021 WYZ115-116-041945- South Laramie Range WY-Laramie Valley WY- 106 PM MDT Sun Jul 4 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALBANY COUNTY UNTIL 145 PM MDT... At 106 PM MDT, Doppler radar was tracking a strong thunderstorm near University Of Wyoming War Memorial Stadium, or near Laramie, moving southeast at 10 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Yellow Pine Campground and Tie City Campground around 140 PM MDT. This includes Interstate 80 in Wyoming between mile markers 317 and 324. LAT...LON 4137 10553 4139 10547 4125 10528 4120 10555 TIME...MOT...LOC 1906Z 334DEG 10KT 4134 10548 $$ Rubin
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jul 4, 11:25 AM MDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jul 4, 11:25 AM MDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 1125 AM MDT Sun Jul 4 2021 .SHORT TERM...(Today through Tuesday) Issued at 330 AM MDT Sun Jul 4 2021 Current KCYS radar loop shows a few showers pushing southeast across Carbon County early this morning with a couple of CG lightning strikes over the last 2 hours. This activity isn't expected to produce too much rain with only a little bit of light rain reported at KRWL last hour. Overall, a lower coverage of showers and thunderstorms expected today as the upper level high near the four corners region intensifies. Models have been consistent with greater subsidence in the middle levels along with slightly lower dewpoints/moisture across all of southeast Wyoming and western Nebraska. High res models show widely scattered showers and thunderstorms developing near the mountains and pushing east today, and then greatly diminishing in intensity as they move into western Nebraska this evening. This has been consistent with previous model runs from the NAM and GFS, so kept POP below 20 percent across most of the area and left 30 to 40 percent/scattered coverage near and in the mountains this afternoon. Strong or severe thunderstorms are not anticipated today due to low CAPE below 1000 j/kg, weak forcing, and shear below 20 knots. High temperatures will be similar to yesterday with mid 80s to mid 90s across most of the region. Kept isolated thunderstorms in the forecast for tonight as moisture advection from the east strengthens and elevated/residual CAPE remains over the area based on area soundings. Overall, most areas will not see any impacts to outdoor festivities late this evening. All models continue to show a potent Pacific upper level trough moving through the area on Monday, resulting in increasing coverage of showers and thunderstorms along with a return to flash flooding concerns. Model guidance has been trending a little slower with this feature over the last 24 hours, but are in better agreement compared to the last few days. Kept POP between 50 to 80 percent across most of the area, especially the eastern plains, but shifted the highest probabilities into the evening hours based on the timing of the trough axis. There is a marginal risk for severe thunderstorms across the eastern plains as well, and it's possible that a slight risk area may be introduced over the next day with decent forcing, moderate CAPE, and increasing shear. However, shear will not increase all that much until late in the day which may greatly reduce strong to severe thunderstorm coverage. Believe there is a good chance for most places to see a quarter inch to half inch of rainfall with this system since most models show moderate rainfall persisting into the late evening hours through early Tuesday morning. Tuesday will likely be the coolest day of the week with highs in the upper 70s to middle 80s behind the trough. Still expect another round of showers and thunderstorms, but any activity should be further south and east as a drier airmass moves into the region from the northwest. .LONG TERM...(Tuesday night through Saturday) Issued at 141 AM MDT Sun Jul 4 2021 As a high pressure sits over the southwest CONUS, the deep subsidence will suppress any convection and keep temperatures warm through Friday night with highs in the upper-80s and 90s expected and lows in the upper-50s and 60s. Friday into Saturday a more unsettled pattern moves in when a low pressure system drops through the central plains, creating a northwest flow aloft, advecting cooler air into the region and increasing chances for showers and thunderstorms, especially for the Nebraska panhandle. The southwest corner of the CWA will likely still be impacted by the high pressure system to the southwest, so the chances of showers and thunderstorms are very low there. Current PoPs are still low across the CWA though due to uncertainty in spread and intensity of showers and thunderstorms. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1120 AM MDT Sun Jul 4 2021 Wyoming TAFS...VFR. Occasional thunderstorms at Laramie producing MVFR and wind gusts to 35 knots from 20Z to 00Z. Thunderstorms in the vicinity at Cheyenne from 21Z to 01Z. Wind gusts to 22 knots at Laramie and Cheyenne from 20Z to 01Z, and to 20 knots at Cheyenne after 15Z Monday. Nebraska TAFS...VFR. Thunderstorms in the vicinity at Scottsbluff and Sidney from 21Z to 02Z. Wind gusts to 20 knots at Alliance, Scottsbluff and Sidney from 21Z to 02Z, and to 25 knots at all terminals after 15Z Monday. && .FIRE WEATHER... Issued at 223 AM MDT Sun Jul 4 2021 Minimal fire weather concerns through Wednesday, with overall concerns increasing towards the end of the week due to the forecast hot temperatures and drier conditions. Showers and thunderstorms will be possible each day through Tuesday with a few strong storms possible Monday and Tuesday. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...TJT LONG TERM...LK AVIATION...RUBIN FIRE WEATHER...TJT
Hazardous weather outlook, Jul 4, 4:59 AM MDT, 8 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 459 AM MDT Sun Jul 4 2021 WYZ101-103-105>107-110-112>118-051100- Converse County Lower Elevations-North Laramie Range- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-North Snowy Range Foothills-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- South Laramie Range-South Laramie Range Foothills- Central Laramie County- 459 AM MDT Sun Jul 4 2021 This hazardous weather outlook is for portions of east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Isolated to widely scattered thunderstorms will develop in the mountains and gradually push east into the high plains this afternoon. Severe thunderstorms are not expected. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Afternoon showers and thunderstorms are expected Monday and Tuesday before a drier airmass moves into the region. A few strong thunderstorms are possible Monday afternoon and evening. .Spotter information statement... Spotter activation will not be required. NEZ002-003-019>021-054-055-095-096-WYZ102-108-119-051100- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County-Niobrara County- Goshen County-East Laramie County- 459 AM MDT Sun Jul 4 2021 This hazardous weather outlook is for the western Nebraska panhandle and extreme eastern Wyoming. .DAY ONE...TODAY AND TONIGHT A few showers and thunderstorms will gradually push east into the high plains this evening. Severe thunderstorms are not expected. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Afternoon showers and thunderstorms are expected Monday and Tuesday before a drier airmass moves into the region. A few strong to marginally severe thunderstorms are possible Monday afternoon and evening. .Spotter information statement... Spotter activation will not be required. WYZ104-109-111-051100- Ferris/Seminoe/Shirley Mountains-Central Carbon County- Southwest Carbon County- 459 AM MDT Sun Jul 4 2021 This hazardous weather outlook is for portions of south central Wyoming. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Thunderstorms will increase in coverage late Monday and into Tuesday. Heavy rainfall and frequent lightning may accompany these thunderstorms as they push east in the afternoon and evening hours. .Spotter information statement... Spotter activation will not be required.
In the hours before
Special weather statement, Jul 4, 12:49 PM MDT, 17 minutes before
Special Weather Statement National Weather Service Cheyenne WY 1249 PM MDT Sun Jul 4 2021 WYZ116-041930- South Laramie Range WY- 1249 PM MDT Sun Jul 4 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALBANY AND SOUTHWESTERN LARAMIE COUNTIES UNTIL 130 PM MDT... At 1248 PM MDT, Doppler radar was tracking a strong thunderstorm over Virginia Dale, or 25 miles southeast of Laramie, moving east at 5 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of southeastern Albany and southwestern Laramie Counties. This includes Interstate 80 in Wyoming between mile markers 337 and 341. LAT...LON 4103 10551 4114 10521 4100 10516 4100 10550 TIME...MOT...LOC 1848Z 254DEG 6KT 4097 10539 Rubin
Special weather statement, Jul 4, 12:51 PM MDT, 15 minutes before
Special Weather Statement National Weather Service Cheyenne WY 1251 PM MDT Sun Jul 4 2021 WYZ115-116-041930- South Laramie Range WY-Laramie Valley WY- 1251 PM MDT Sun Jul 4 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALBANY AND WESTERN LARAMIE COUNTIES UNTIL 130 PM MDT... At 1250 PM MDT, Doppler radar was tracking a strong thunderstorm over Tie City Campground, or 7 miles southeast of Laramie, moving southeast at 10 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Tie City Campground around 1255 PM MDT. Yellow Pine Campground around 100 PM MDT. Vedauwoo around 125 PM MDT. Vedauwoo Campground around 130 PM MDT. This includes Interstate 80 in Wyoming between mile markers 318 and 330. LAT...LON 4127 10555 4131 10547 4121 10525 4111 10545 TIME...MOT...LOC 1850Z 317DEG 11KT 4125 10547 Rubin
Local storm report, Jul 4, 12:55 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1255 PM MDT SUN JUL 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL POTTER 41.22N 103.31W
07/03/2021 E1.00 INCH CHEYENNE NE TRAINED SPOTTER
CROP DAMAGE AND TWO POWER POLE LINES WERE DOWNED.
&&
RUBINLocal storm report, Jul 4, 12:57 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1257 PM MDT SUN JUL 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HEAVY RAIN POTTER 41.22N 103.31W
07/03/2021 M2.50 INCH CHEYENNE NE TRAINED SPOTTER
&&
RUBINSpecial weather statement, Jul 4, 1:06 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Cheyenne WY 106 PM MDT Sun Jul 4 2021 WYZ115-116-041945- South Laramie Range WY-Laramie Valley WY- 106 PM MDT Sun Jul 4 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALBANY COUNTY UNTIL 145 PM MDT... At 106 PM MDT, Doppler radar was tracking a strong thunderstorm near University Of Wyoming War Memorial Stadium, or near Laramie, moving southeast at 10 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Yellow Pine Campground and Tie City Campground around 140 PM MDT. This includes Interstate 80 in Wyoming between mile markers 317 and 324. LAT...LON 4137 10553 4139 10547 4125 10528 4120 10555 TIME...MOT...LOC 1906Z 334DEG 10KT 4134 10548 Rubin
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 12:51 PM MDT | Special Weather Statement | CYS | 39 min | |
| Jul 4, 2:13 PM MDT | Special Weather Statement | CYS | Goshen | 47 min |
| Jul 4, 2:14 PM MDT | Special Weather Statement | CYS | Platte | 46 min |
| Jul 4, 2:26 PM MDT | Special Weather Statement | CYS | Laramie | 49 min |
| Jul 4, 3:22 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 38 min |
| Jul 4, 4:50 PM MDT | Special Weather Statement | CYS | Albany | 40 min |
| Jul 4, 2:06 PM MDT | Severe Thunderstorm Warning | CYS | Scotts Bluff | 54 min |
| Jul 4, 5:30 PM MDT | Special Weather Statement | CYS | Dawes | 45 min |
| Jul 4, 5:59 PM MDT | Special Weather Statement | CYS | Morrill | 46 min |
Nearby
Special Weather Statements in Wyoming, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.